MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All available patient information was included.Additional patient details are not available.An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The field service engineer (fse) was servicing an alinity s system on 14 sep 2023.The fse was cut on the left hand by a wash zone probe.The fse was wearing a pair of gloves at the time of the event.The cut minor and the fse washed and applied alcohol to the area.The fse went to the emergency department, where blood work was taken, and a tetanus shot was administered.On 15 sep 2023, fse return to hospital for an hb titer (to check for immunity) in addition to an hiv prophylaxis prescription.The titer was performed and fse was provided a prescription for biktarvy 50-200-25mg.Prescription was filled and fse took his first pill around 6:30p on 15 sep 2023.Fse was advised that side effects of the prescription is liver/kidney damage and that additional blood work is needed to monitor those organs.The cut minor and the area was washed and applied alcohol.Blood work was taken, a tetanus shot was administered, and an hiv prophylaxis was prescribed.Additional blood work is required for monitoring.Additional labs were drawn for a comprehensive metabolic panel and urine analysis.Hiv test is planned to be repeated in 6 months.
 
Additional Manufacturer Narrative
The alinity s system, serial number (sn) (b)(6) was inspected as part of the preventative maintenance and wash zone 1 of process path 2 required reinstallation in which the field service fse was scratched on the back of the hand by a wash zone probe.Return testing was not completed as returns were not available.The instrument service history review revealed no additional occurrences related to probe injuries.A review of tracking and trending did not identify any trends for the wash zone probe and review found no similar issues related to the reported issue.A review of the manufacturing documentation did not identify any deviations, non-conformances, or potential non-conformances related to a wash zone probe.A review of the alinity s system documentation determined documentation addresses probe and other sharp hazards and precautions on contaminated instrument components.Based on the available information, no systemic issue or deficiency of the alinity s system, serial number (sn) (b)(6) or wash zone probe was identified.The following sections have been corrected: g1-contact office first name.G1-contact office last name.G1-contact office address 1.G1-contact office city.G1-contact office zip code.G1-contact office country.G1-contact office phone number.G1-contact office email.G1-contact office fax number.
 
Event or Problem Description
The field service engineer (fse) was servicing an alinity s system on (b)(6) 2023.The fse was cut on the left hand by a wash zone probe.The fse was wearing a pair of gloves at the time of the event.The cut minor and the fse washed and applied alcohol to the area.The fse went to the emergency department, where blood work was taken, and a tetanus shot was administered.On (b)(6) 23, fse return to hospital for an hb titer (to check for immunity) in addition to an hiv prophylaxis prescription.The titer was performed and fse was provided a prescription for biktarvy 50-200-25mg.Prescription was filled and fse took his first pill around 6:30p on (b)(6) 23.Fse was advised that side effects of the prescription is liver/kidney damage and that additional blood work is needed to monitor those organs.The cut minor and the area was washed and applied alcohol.Blood work was taken, a tetanus shot was administered, and an hiv prophylaxis was prescribed.Additional blood work is required for monitoring.Additional labs were drawn for a comprehensive metabolic panel and urine analysis.Hiv test is planned to be repeated in 6 months.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key17844623
Report Number1628664-2023-00010
Device Sequence Number7182570
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public00380740138479
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer09/29/2023
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown